MAUDE Adverse Event Report: COOK INC ONE-STEP SUPRAPUBIC INTRODUCER; KGZ ACCESSORIES, CATHETER

COOK INC ONE-STEP SUPRAPUBIC INTRODUCER; KGZ ACCESSORIES, CATHETER
Catalog Number SANT-22-20-PLV
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the one-step suprapubic introducer had a pin hole in its unopened original packaging.This packaging defect was found by the surgery inventory coordinator before use.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.This report is associated with medwatch 1820334-2018-00819.
 
Event or Problem Description
User facility has advised they used another of the same device to complete the procedure.
 
Additional Manufacturer Narrative
Corrected data.
 
Additional Manufacturer Narrative
H6: conclusion code ¿ 4308, cause traced to transport/storage.Investigation ¿ evaluation.A visual inspection of the returned unused product was conducted.A document based investigation was also performed.This included a review of complaint history, the device history record, and specifications.One unopen package labeled rpn sant-22-20-plv, label lot number 8277092 was received.A triangular shaped puncture was confirmed in the package tyvek material.The puncture completely penetrated the packaging material.The sterility has been compromised.The package was opened to examine the protective cover on the needle tip.The needle has penetrated the protective cover exposing the needle tip.Thereby enabling the needle to puncture through the tyvek material of the package.Rigorous handling of the package has likely caused the protector to bend allowing the needle to puncture through the material.The device history lot record review found non-conformances noted.A search of complaint records found this is the only complaint associated with lot number 8277092.It was noted, the same customer has reported a similar complaint for the same part number but for a different lot number.A document review identified that 100% of product is inspected after packaging for defects including defects such as: cuts, holes, hair, burn.It was identified that the product was included in the scope of a shipping validation.A review of the returned product confirmed the complaint, a hole was found in the packaging.A product protector that is placed over the needle at the tip of device was found to have been penetrated by the needle and the packaging was in turn punctured resulting in sterility being compromised.The package protection appears to have folded over during either shipping or product handling resulting in it been penetrated and then in turn this resulted in the packaging being punctured.The cause of this complaint is during shipping or handling of the product the needle pierced the product protector and the packaging.The cause is related to shipping and handling of the packaged product.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the one-step suprapubic introducer had a pin hole in its unopened original packaging.This packaging defect was found by the surgery inventory coordinator before use.There were no adverse consequences to the patient as a result of this reported issue.The device did not make contact with the patient.This report is associated with medwatch 1820334-2018-00819.User facility has advised they used another of the same device to complete the procedure.

Brand Name
ONE-STEP SUPRAPUBIC INTRODUCER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7374547
Report Number1820334-2018-00820
Device Sequence Number1146403
Product Code KGZ
UDI-Device Identifier00827002266667
UDI-Public(01)00827002266667(17)201009(10)8277092
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Catalogue NumberSANT-22-20-PLV
Device Lot Number8277092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer04/26/2018
07/17/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/26/2018
07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1